Thunderstorm Wind, Garfield
- When
- July 14, 7:50 PM MST
- Where
- Garfield County, 3 mi WSW of Sand Spgs
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.083, -107.539
This report was taken from the Lufborough Hill Dot site.
Thunderstorms produced some locally strong outflow wind across Garfield County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
Thunderstorms produced some locally strong outflow wind across Garfield County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 14, 7:36 PM MST, 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 836 PM MDT SAT JUL 14 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATED FORECAST FOR THIS EVENING TO ACCOUNT FOR LINE OF STORMS COMING THRU THE AREA PRESENTLY. STRONGEST STORMS SHOULD TRAVERSE SOUTH OF THE MISSOURI RIVER MOVING EAST TO SOUTHEAST. COULD BE SMALL HAIL AND SOME WIND GUSTING TO NEAR 50 MPH WITH SOME STORMS. SATELLITE IMAGERY INDICATES STORMS SHOULD BE ABOUT GONE BY MIDNIGHT WITH SKY CLEARING BEHIND FROM WEST TO EAST. CURRENT FORECAST MINS AND WIND LOOK GOOD. SOME LIGHTNING LATE THIS AFTERNOON AND EARLY EVENING HAD LITTLE OR NO RAIN ASSOCIATED WITH IT...SO WILL HAVE TO WAIT AND SEE IF WE HAVE ANY FIRE STARTS. PREVIOUS DISCUSSION... MAIN FORECAST CONCERN SHORT TERM WILL BE CONVECTION IN SW CORNER OF THE CWA...THEN MAX TEMPS AND ANY CONVECTION SUNDAY. CURRENT WVPR SATELLITE SHOWS HIGHLY AMPLIFIED RIDGE AXIS OVER WCNTRL MT WITH DECENT SHORTWAVE RIDING THROUGH THE RIDGE IN SW MT. ALSO WELL DEFINED VORTICITY FEATURE WORKING OVER THE RIDGE AXIS IN ALBERTA. SOME CONVECTION SEEN ON KGGW RADAR WORKING INTO SW PETROLEUM CTY SO UPDATED FOR ISOLD -TRW. ALSO CONVECTION FIRING UP OVER HIGHER TERRAIN WEST SO HAVE KEPT POPS SW CORNER OF CWA UNTIL 06Z. NAM/WRF AND NGM FAR TOO HIGH ON ROLLING CONVECTION AND QPF IN ALBERTA OVER RIDGE AXIS IN NW FLOW OVER NRN CWA ZONES TONIGHT...ALTHOUGH SOME OF CLOUD COVER LOOKS AT LEAST TO MAKE IT OVER...WILL HAVE TO WATCH IT THIS EVENING. OTHERWISE THE GFS CONTINUES TO HAVE DECENT HANDLE ON PLACEMENT OF FEATURES BY SHIFTING UPPER RIDGE AXIS FARTHER EAST TO CNTRL MT ON SUNDAY AFTN. THIS STARTS BACKING UPPER FLOW MORE SW OVER THE CWA AND BRINGS IN +30C H850 TEMPS OR HIGHER. MAX TEMPS DO REFLECT AROUND 100 DEGREES...LITTLE FARTHER AWAY FROM NEAR RECORD WORDING SO DIDNT HEADLINE. GFS HAS BEEN CONSISTENT ON SLIDING BACKDOOR COLD FRONT JUST ACROSS NE CORNER OF THE CWA SUN AFTN. WITH DECENT THERMAL GRADIENT...JET FORCING AND SFC INSTABITLIY...COULD BE SLGHT CHC OF -TRW AND HAVE KEPT POPS MAINLY NE CORNER AND BACK TOWARD SW CORNER WITH UPPER FLOW BACKING. ON MONDAY...UPPER RIDGE AXIS DOES FLATTEN A LITTLE AND H850 TEMPS ARE A LITTLE COOLER IN EXTREME NE CORNER OF MT...AROUND +21C. HAVE ADJUSTED MAX TEMPS DOWN A BIT IN THAT AREA AND LEFT SLGHT CHC POPS NE. MDLS STILL BRINGING WEAK FEATURES OVER THE RIDGE AXIS WITH SOME NW FLOW ALOFT OVER NE CORNER OF MT. REST OF THE CWA LOOKS REMAIN WELL ABOVE NORMAL ON TEMPS WITH UPPER RIDGE RE-AMPLIFYING AS TROUGH DROPS ALONG PAC NW COAST. SLA .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... LITTLE NEED FOR CHANGE TO THE INHERITED GRIDS AS 12Z MODEL PACKAGES MAINTAIN GOOD CONTINUITY WITH PREVIOUS RUNS. MADE A FEW COSMETIC CHANGES TO WINDS FOR MIDDLE OF NEXT WEEK...BUT OTHERWISE CONFIDENCE REMAINS HIGH IN TEMPS REMAINING WELL ABOVE AVERAGE WITH RATHER LIMITED CHANCES FOR POPS. ANY RELIEF DOES NOT LOOK TO OCCUR UNTIL LATE NEXT WEEK AT THE EARLIEST WHEN THE PACIFIC TROUGH IS PROGGED TO BEGIN TOPPLING THE RIDGE. MCZ PREVIOUS LONG TERM DISCUSSION... THE UPPER LEVEL HIGH PRESSURE RIDGE...CURRENTLY CENTERED OVER THE ROCKIES...WILL SLOWLY EXPAND AND SHIFT EAST TO THE CENTER OF COUNTRY BY THE END OF THE EXTENDED PERIOD. THIS WILL MAINTAIN THE HOT LOCAL WEATHER THROUGH THE PERIOD. MAXIMUM TEMPERATURES WILL EXCEED 10 TO 15 DEGREES ABOVE...ALREADY VERY WARM...NORMAL HIGHS FOR MID JULY. THE GFS...ECMWF...CANADIAN GLOBAL MODELS...AND ENSEMBLES REMAIN IN GOOD AGREEMENT WITH THIS PATTERN. HEIGHTS AND THICKNESS VALUES...CONTINUOUSLY CREEPING UP RIGHT INTO THE BEGINNING OF THE WEEKEND...WILL SUPPORT SURFACE HIGHS IN THE 90S TO TRIPLE DIGITS. LOCAL UPPER FLOW INITIALLY WILL BE NORTHWESTERLY...THEN BACK GENERALLY TO THE SOUTHWEST AS THE RIDGE AXIS SHIFTS EAST OVER NORTHEASTERN MONTANA BEFORE THE WEEKEND. THEN THIS UPPER FLOW WILL BRING IN THE DRY AND HOT DESERT AIR INTO MONTANA THROUGH THE WEEKEND. PLENTY OF WEAK DISTURBANCES IN THE UPPER FLOW WITH VARYING DEGREES OF INSTABILITY COULD KICK OFF THUNDERSTORMS NEARBY EACH AFTERNOON AND EVENING. SOME OF THESE STORMS COULD SLIDE INTO THE ZONES BEFORE ENDING. WITH THE RIDGE AXIS HOVERING AROUND THE FORECAST AREA...MOST OF THE EXTENDED PERIOD WILL BE MAINTAINING HOT AND DRY CONDITIONS...THEREFORE MOST THUNDERSTORMS THAT DO POP UP COULD VERY WELL BE DRY AND WINDY ONLY. GFS AND ECMWF BOTH SHOW A SLIGHT FAST MOVING UPPER DISTURBANCE WEDNESDAY NIGHT. GFS GENERATES QPF THAT SLIDES SOUTHEAST INTO NORTH DAKOTA WHICH COULD CLIP OUR NORTHEASTERN ZONES. THIS MIGHT BE THE BEST CHANCE FOR PRECIPITATION IF THE DRYNESS CAN BE OVERCOME. SCT && .AVIATION... THUNDERSTORMS WILL SWEEP ACROSS THE AREA THIS EVENING WHICH WILL TEMPORARILY GENERATE HEAVY RAIN AND POSSIBLY SMALL HAIL. THESE STORMS WILL CREATE MVFR AND IFR FOR SHORT PERIODS DUE TO LOW VISIBILITY AND LOW CEILINGS. STRONG WINDS WILL GUST TO 35 TO 40 KNOTS IN ASSOCIATION WITH THESE STORMS. OTHERWISE AFTER THE STORMS PASS EXPECT VFR CONDITION TO RETURN. WINDS WILL BECOME LIGHT AND CONTINUE INTO INTO SUNDAY MORNING BEFORE SHIFTING TO THE NORTHWEST AROUND 10 TO 15 MPH BY SUNDAY AFTERNOON. THIS WILL OCCUR AS WEAK SURFACE LOW PRESSURE IN ALBERTA SINKS SLOWLY TOWARDS EASTERN MONTANA. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 308 AM MDT SAT JUL 14 2007 MTZ016>027-059>062-150915- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 308 AM MDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT DRY AND HOT WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN IS STILL ON TRACK TO PRODUCE A PROLONGED HEAT WAVE WHICH WILL CONTINUE THROUGH NEXT WEEK. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 90S TO AROUND 105 EACH DAY. THE HEAT WILL CAUSE STRESS ON BOTH PEOPLE AND CATTLE. RANCHERS WILL NEED TO TAKE PRECAUTIONS TO INSURE THAT LIVESTOCK HAVE PLENTY OF FRESH WATER. PEOPLE WILL ALSO WANT TO MAKE SURE THAT THEY REMAIN HYDRATED AND DRINK PLENTY OF NON ALCOHOLIC BEVERAGES. IF POSSIBLE TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT DURING THE HOTTEST PART OF THE DAY. HISTORICALLY HEAT IS THE NUMBER ONE WEATHER RELATED KILLER IN THE UNITED STATES. ALTHOUGH THE CHANCE OF THUNDERSTORMS WILL BE MINIMAL ON MOST DAYS...ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY CONTAIN DRY LIGHTNING AND GUSTY WIND...AND WOULD HAVE THE POTENTIAL OF CREATING FIRE STARTS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FUTURE UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. CB
The Glasgow radar (KGGW), 142 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
4 thunderstorm wind. Local standard time, as filed.
This report was taken from the Lufborough Hill Dot site.
This report was taken from the King Coulee RAWS.
This report was taken from the Jordan ASOS.
An empty dog kennel was blown a few hundred feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33026, 33027, 33028, 34458.